MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84591
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of a direxion hi flo microcatheter with a cordis 5f guide catheter.The cordis device was measured with a calibrated plug gage and each end had an inner diameter measuring.035 inches.Inspection revealed tip damage (bent/compressed), outer shaft separation located 82cm from the tip with the inner shaft stretched for 35.5cm in between the separated outer, and the inner shaft was also damaged (stretched and then compressed) for approximately 3cm starting behind the tip of the device.There was no other damage to the device.The direxion tip could not load into the cordis guide.The direxion undamaged area was measured with a calibrated micrometer, and the undamaged area was.037 inches, and the damaged portion of the device measured.041 inches.
 
Event or Problem Description
Reportable based on device analysis completed on 16sep2019.It was reported that device was stuck.A 027/straight/1ro/130 direxion hi-flo fathom 16 was selected for use.During the procedure inside the patient, it was noted that the catheter was stuck in the lumen of a non-bsc device.However, device analysis revealed that the outer shaft was separated about 82 cm from the tip.

Brand Name
DIREXION HI-FLO FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9179157
Report Number2134265-2019-12074
Device Sequence Number2657466
Product Code KRA
UDI-Device Identifier08714729839682
UDI-Public08714729839682
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Model Number84591
Device Catalogue Number84591
Device Lot Number0022779866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1